1mg, best e pharmacy in India

Nifedipine Topical



Nifedipine topical is used in combination with other drugs to treat chronic anal fissures (small tear in the thin, moist tissue that lines the anus, which cause pain and bleeding with bowel movements), anal sphincter spasms, painful hemorrhoids (pain associated with blood clots or piles) and pelvic floor spasms (contraction of pelvic floor muscles).

How it works

Nifedipine belongs to a class of medications called as calcium channel blockers. When used in combination with a nitrate, the ointment relaxes the smooth muscle around the anus and promotes blood flow; thereby it facilitates to heal the tear (fissure) in addition to reducing pain and spasms.

Common side effects

Vomiting, Nausea, Nervousness, Allergic reaction, Itching, Dizziness, Headache, Lightheadedness


No medicine available

Expert advice

  • Continue the treatment for the entire period of 3 months or as directed by your physician.
  • Do not consume alcohol while using nifedipine topical, as it may worsen its side effects.
  • Avoid direct contact of the gel with your eyes. In case of direct contact, wash your eyes with water immediately and seek immediate medical attention.
  • Patients allergic to calcium-channel blockers or any of its ingredients.
  • Patients with severe anemia, low blood pressure, dehydration, chronic heart failure, cardiomyopathy, recent heart attack, increased pressure in the brain, or exposure to nitrates while on the job. 
  • It sholud not given to pregnant and breastfeeding women.

Frequently asked questions

Nifedipine Topical

 Q. Is nifedipine topical a nitrate/beta-blocker/ACE inhibitor/tocolytic?
No. Nifedipine is a calcium channel blocker.
Q. Does nifedipine cause migraine/constipation/insomnia/bradycardia/cough/weight gain/urination/changes in heart rate?
Nifedipine topical may cause migraine, flushing, dizziness, nervousness, nausea, and vomiting. There is no evidence of nifedipine causing cough or weight changes. If you notice such symptoms, please consult your doctor.

Content on this page was last updated on 30 September, 2016, by Dr. Varun Gupta (MD Pharmacology)